MAUDE Adverse Event Report: AESCULAP AG CARBON STEEL SAFETY SCALPEL #23; DISPOSABLE SCALPELS

AESCULAP AG CARBON STEEL SAFETY SCALPEL #23; DISPOSABLE SCALPELS
Model Number BA823SU
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.This is a similar device report.The involved device is not marketed in the us.
 
Event or Problem Description
It was reported that there was an issue with ba823su - carbon steel safety scalpel #23.According to the complaint description, the primary packaging-torn.The packaging of the scalpel (primary packaging) tore, causing the equipment is not sterile.There was no described patient harm.Additional information was not provided nor available.The malfunction is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Investigation results: leading device.Reference code (b)(4).Device name carbon steel safety scalpel #23.Serial number n/a.Batch number 4512049006.Manufacturing date 16.10.2020.Products are available for investigation.Failure description.One sample been sent for investigation and showed a damaged foil.Vigilance investigator carried out the pictorial documentation visually and microscopically.The sample is showing a rested part of the pe foil on the sealing area and the other part torn and loosened from the sealing area.As there is no hint for a material issue on the foil itself and due to tests performed during an earlier complaint (b)(4) which showed no deviation regarding the sealing, we therefore assume that there is no manufacturing issue.Batch history review.The device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.There are no similar complaints against the same lot number with this error pattern.Explanation and rationale based on our investigation of the affected sample and the fact that in 5 years only two complaints from two different customers have been reported regarding this issue, we assume that there is no product deviation.Conclusion and root cause due to the current deviation and according to the explanation and rationale, the root cause of the problem is most probably usage-related.There is actually no hint regarding a manufacturing issue as the sealing boarders are existent and the sealing process is validated.A peel force measurement showed no deviation from the expectable force.Additionally, there are only complaints from two different customers regarding this issue in the last 5 years.Based upon the investigations results a capa is not necessary.

Brand Name
CARBON STEEL SAFETY SCALPEL #23
Common Device Name
DISPOSABLE SCALPELS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11731525
Report Number9610612-2021-00328
Device Sequence Number19840322
Product Code GDX
UDI-Device Identifier04046963510749
UDI-Public4046963510749
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/15/2025
Device Model NumberBA823SU
Device Catalogue NumberBA823SU
Device Lot Number4512049006
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2021
Supplement Date Received by Manufacturer08/11/2021
Initial Report FDA Received Date04/27/2021
Supplement Report FDA Received Date09/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1